Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

 
 

 

The spectrum of a selfadjoint compression of a self-adjoint operator.


Author: John M. Hosack
Journal: Proc. Amer. Math. Soc. 25 (1970), 83-85
MSC: Primary 47.30
DOI: https://doi.org/10.1090/S0002-9939-1970-0271760-9
MathSciNet review: 0271760
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The relation between the spectrum of a selfadjoint operator and the spectrum of its compression is investigated. In particular, we show that the compression of a selfadjoint operator is essentially selfadjoint if and only if the spectrum of the closure of the compression is contained in the closed convex hull of the spectrum of the operator. Relations between two conceptions of compressions or projections of operators are also considered.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47.30

Retrieve articles in all journals with MSC: 47.30


Additional Information

Keywords: Compression of operator, projection of operator, selfadjoint operator, normal operator, spectrum of compression, completely reducing subspace
Article copyright: © Copyright 1970 American Mathematical Society